Alert archive / North Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 155, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2013, 3:07 PM EDT for Rockingham County, North Carolina. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 27, 2013, 3:07 PM EDT (19:07 UTC)
- Expired
- Jul 27, 2013, 3:45 PM EDT
- In force
- 38 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
County Rockingham County, NC
The radar
The Roanoke radar (KFCX), 95 km from the middle of the area, began a volume at 19:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 7.1 hours before the alert went out and 31 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 408 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 654 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
683 WUUS51 KRNK 271907 SVRRNK NCC157-271945- /O.NEW.KRNK.SV.W.0155.130727T1907Z-130727T1945Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BLACKSBURG VA 307 PM EDT SAT JUL 27 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA... * UNTIL 345 PM EDT * AT 302 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MONROETON...AND WAS MOVING TO THE NORTHEAST AT 15 MPH. * LOCATIONS IMPACTED INCLUDE... REIDSVILLE... LAWSONVILLE... MONROETON... AND RUFFIN. PRECAUTIONARY/PREPAREDNESS ACTIONS... WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND ON TWITTER. && LAT...LON 3625 7980 3632 7984 3649 7952 3624 7953 TIME...MOT...LOC 1905Z 244DEG 14KT 3628 7977 $$ RAB
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 2:13 PM EDT, 54 minutes earlier.
Area forecast discussion, Jul 27, 2:13 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
213 PM EDT SAT JUL 27 2013
.SYNOPSIS...
A LOW PRESSURE SYSTEM MOVES INTO THE NORTHEAST UNITED STATED TODAY
WITH A COLD FRONT THAT WILL APPROACH THE AREA LATE TONIGHT. THE
FRONT WILL CROSS THROUGH THE MID ATLANTIC REGION ON SUNDAY. LARGE
HIGH PRESSURE WILL COVER MUCH OF THE EASTERN UNITED STATES ON
MONDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 1255 PM EDT SATURDAY...
ADJUSTMENT TO THE FORECAST FOR THIS AFTERNOON INCLUDE ADJUSTMENTS
TO THE POP/WX GRIDS TO ACCOUNT FOR THE BACK EDGE THE AREA OF
MODERATE TO HEAVY PRECIPITATION MOVING THROUGH THE AREA. WESTERN
PARTS OF THE REGION WILL EXPERIENCE ISOLATED TO SCATTERED COVERAGE
THE REMAINDER OF THE AFTERNOON. FOR A WHILE AT LEAST...ANY NEW
PRECIPITATION WILL HAVE TO MOVE INTO THE AREA FROM WEST WHERE
ACTIVITY ALREADY EXISTS. WESTERN PARTS OF THE AREA ARE CURRENTLY
WORKED OVER FROM THE EXITING PRECIPITATION AND SKIES ARE CLOUDY
STILL...SO NEW DEVELOPMENT IS NOT LIKELY. FAR EASTERN PARTS OF THE
AERA HAVE NOT YET RECEIVED MUCH PRECIPITATION. WE EXPECT THIS TO
CHANGE DURING THE AFTERNOON AS THE MAIN REGION OF PRECIPITATION
HEADS EASTWARD. HAVE ADJUSTED FORECAST HIGH TEMPERATURES DOWN TWO
TO THREE DEGREES ACROSS THE REGION GIVEN THE RAIN COOLED AIR AND
ABUNDANT CLOUD COVER.
AS OF 950 AM EDT SATURDAY...
FLASH FLOOD WATCH HOISTED FOR THE NORTHERN MOUNTAINS AND FOOTHILLS
OF NORTH CAROLINA AND PARTS OF THE NEW RIVER AND MOUNTAIN EMPIRE
REGION OF SOUTHWEST VIRGINIA. SEE THE HYDRO PORTION OF THIS
DOCUMENT FOR ADDITIONAL DETAILS.
MORNING UPDATE WILL REFLECT THE HEAVIER RAIN AND COVERAGE EXPECTED
WITHIN THE AREA OF THE FLASH FLOOD WATCH. HAVE UPDATED FORECAST TO
RELFECT THE LATEST TEMPERATURE AND DEW POINT OBSERVATIONS AND
EXPECTED TRENDS THROUGH THE EARLY AFTERNOON.
AS OF 415 AM EDT SATURDAY...
WIDESPREAD SHOWERS AND ISOLATED THUNDERSTORMS CONTINUED EARLY THIS
MORNING FROM THE NEW RIVER VALLEY INTO NORTHWEST NORTH CAROLINA.
EXPECT PRECIPITATION...MAINLY IN THE WESTERN COUNTY WARNING AREA
TO CONTINUE THIS MORNING...THEN THE SHORT WAVE SEEN ON THE WATER
VAPOR LOOP COMING THROUGH THE TENNESSEE VALLEY THAT IS ASSOCIATED
WITH PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL REACH THE FORECAST
AREA LATE THIS AFTERNOON. THIS WAVE WILL TAKE MOST OF THE NIGHT TO
CROSS THE FORECAST AREA. HAVE INCREASED PROBABILITY OF
PRECIPITATION IN THE SOUTHWEST THIS MORNING AND KEPT THE
PROBABILITY HIGH TONIGHT.
THE CLOUDS AND PRECIPITATION WILL LIMIT HEATING TODAY SO MAXIMUM
TEMPERATURES ARE STILL FORECAST TO BE BELOW NORMAL. LACK OF
HEATING WILL RESULT IN LIMITED INSTABILITY...BUT SLIGHTLY COOLER
TEMPERATURES AT 500 MB WILL MEAN LARGER LAPSE RATES WITH WEAK TO
MODERATE SHEAR. UPPER JET WILL ALSO BE IN A FAVORABLE POSITION FOR
SYNOPTIC SCALE LIFT TONIGHT.
WITH SURFACE DEW POINTS BACK INTO THE 60S AND PRECIPITABLE WATER
VALUES APPROACHING 1.5 INCHES...HEAVY RAIN IS A THREAT WITH ANY OF
THE STRONGER THUNDERSTORMS. THE MILD DEW POINTS WILL KEEP MINIMUM
TEMPERATURES IN THE 60Z FOR MOST LOCATIONS OVERNIGHT. USED BIAS
CORRECTED MAV GUIDANCE FOR MAXIMUM TEMPERATURES TODAY AND LOWS
TONIGHT.
&&
.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 400 AM EDT SATURDAY...
THE UNSETTLED WEATHER CONTINUES SUNDAY AS THE FOCUS FOR SHOWERS AND
THUNDERSTORMS SHIFTS INTO THE PIEDMONT. WITH A SLIGHTLY SLOWER
TIMING OF THE COLD FRONT...BEST CHANCE OF CONVECTION SUNDAY SHOULD
BE EAST OF I81. DEPENDING ON HEATING AND INSTABILITY...A FEW OF THE
THUNDERSTORMS COULD BECOME STRONG ACROSS THE PIEDMONT SUNDAY
AFTERNOON. PLAYED HIGHS SUNDAY CLOSE THE COOLER MOS VALUES WITH
READINGS FROM THE LOWER 70S IN THE NORTHWEST TO THE LOWER 80S IN THE
SOUTHEAST. TAPER OFF POPS FROM WEST TO EAST SUNDAY NIGHT AS DRIER
AIR SPREADS INTO THE REGION. LOWS TEMPERATURES SUNDAY NIGHT WILL
RANGE FROM THE UPPER 40S IN THE NORTHWEST TO LOWER 60S IN THE EAST.
WEAK SFC HIGH PRESSURE BUILDS IN BEHIND THE DEPARTING UPPER TROUGH
MONDAY. WENT WITH HIGH TEMPERATURES MONDAY FROM THE LOWER 70S IN THE
MOUNTAINS TO AROUND 80 IN THE PIEDMONT. HIGH PRESSURE SLIDES
OVERHEAD MONDAY NIGHT WITH LOWS FROM THE THE UPPER 40S IN THE
MOUNTAINS THE LOWER 60S IN THE PIEDMONT.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
AS OF 400 PM EDT FRIDAY...
UPPER FLOW QUICKLY TRANSITIONS TO A ZONAL PATTERN THROUGH THE LONG
TERM PERIODS. A SERIES OF EMBEDDED DISTURBANCES WILL TRAVEL WITHIN
THE FLOW AND BRING AN OVERALL UNSETTLED WEATHER PATTERN TO THE
REGION FOR MUCH OF THE LONG TERM. HOWEVER...IT APPEARS THAT WED
STILL OFFERS THE BEST CHANCE FOR WIDESPREAD RAIN AND ANY FLOODING
CONCERNS. A STRONG DISTURBANCE WILL TRACK IN THE MEAN WNW FLOW
ACROSS THE REGION FROM THE TN VALLEY TOWARD THE CAROLINAS. A SFC LOW
PRESSURE AREA WILL FORM ALONG A WARM FRONT TO OUR SOUTH...REMNANTS
OF THE SUN COLD FRONT. DEWPOINTS ACROSS THE REGION WILL BE QUITE LOW
IN ADVANCE OF THIS SYSTEM AND WITH AN EASTERLY FLOW SETUP AND RAIN
SPREADING INTO THE AREA FROM THE SW...WED LOOKS TO BE A POTENTIAL
CLASSICAL WEDGE SETUP RAIN/UNSEASONABLY COOL DAY. WILL NEED TO WATCH
RAINFALL AMOUNTS AS UPSLOPE FLOW COULD ENHANCE RAINFALL ALONG THE
BLUE RIDGE...BUT MOST IF NOT ALL OF THE CWA WILL REMAIN ON THE COLD
SIDE OF THIS SYSTEM WHICH SHOULD KEEP QPF IN CHECK. GFS GRIDDED DATA
SEEMS TO HAVE THE BEST IDEA ON WHAT COULD POTENTIALLY HAPPEN...WITH
MOST ALL OF THE GUIDANCE TRENDING TOWARD CLIMATOLOGY. MAX TEMPS WED
COULD BE NEARLY 20 DEGREES BELOW NORMAL...WITH HIGHS IN THE 60S
ACROSS MUCH OF THE CWA...BUT HAVE COMPROMISED FOR NOW AND ADVERTISED
HIGHS IN THE 70S...EXCEPT NW MOUNTAINS WITH HIGHS IN THE 60S. LIKELY
TO CATEGORICAL POPS ACROSS THE SOUTH...WITH CHC POPS FURTHER NORTH
AWAY FROM THE DISTURBANCE.
FOR THE REMAINDER OF THE EXTENDED...EXPECT A RETURN TO MORE TYPICAL
SUMMER CONDITIONS AS THE WED SYSTEM DEPARTS. MAX TEMPS WILL RETURN
TO MORE NORMAL READINGS...ESPECIALLY BY THE END OF THE WEEK AS 850MB
TEMPS WARM CLOSER TO +20C ACROSS THE PIEDMONT. AREAS LIKE KDAN MAY
BE APPROACHING 90 BY THAT TIME. TYPICAL MORE DIURNAL SHRA/TSRA
ACTIVITY EXPECTED...WITH SOME FOCUS DEPENDING ON UPPER SHORT WAVE
TIMING FROM DAY-TO-DAY.
&&
.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
AS OF 155 PM EDT SATURDAY...
AREA OF CONVECTION IN ADVANCE OF AN APPROACHING COLD FRONT
CONTINUES TO PROGRESS ACROSS THE REGION. FLIGHT CATEGORIES RANGE
FROM IFR TO VFR ACROSS THE AREA...BUT MOST OF THE MVFR AND IFR
CONDITIONS EXIST WITHIN THE AREA OF PRECIPITATION AND IMMEDIATELY
IN ITS WAKE. ISOLATED COVECTION WILL MOVE INTO THE THE AREA ALONG
AND WEST OF A LINE FROM KTNB-KLWB FROM THE WEST.
OVERNIGHT...CIGS AND VSBYS WILL TREND TO IFR AT MOST
LOCATIONS...AND THERE WILL BE ISOLATED TO SCATTERED COVERAGE OF
SHOWERS AND STORMS. DURING THE DAY SUNDAY...THE COLD FRONT WILL BE
JUST WEST OF KBLF-KBLW LINE AROUND 12Z/8AM. WE EXPECT CIGS/VSBYS
TO IMPROVE TO MVFR BY LATE MORNING WITH COVERAGE OF SHOWERS AND
STORMS INCREASING IN THE WEST.
THE COLD FRONT CROSSES THE AREA SUNDAY AFTERNOON INTO THE EVENING.
WE ARE EXPECTING SHOWERS AND STORMS DURING THIS TIME PERIOD.
HIGH PRESSURE WILL BUILD INTO THE REGION BY MONDAY...AND INFLUENCE
OUR WEATHER PATTERN THROUGH WEDNESDAY. MAINLY VFR CONDITIONS ARE
EXPECTED THROUGH THIS TIME PERIOD WITH LATE NIGHT AND EARLY
MORNING MOUNTAIN AND VALLEY FOG POSSIBLE.
ON THURSDAY A TROUGH WILL APPROACH AND MOVE INTO THE AREA. EXPECT
A RETURN OF ORGANIZED PRECIPITATION AND AREAS OF SUB-VFR
CONDITIONS.
&&
.HYDROLOGY...
MOST OF THE HEAVIEST RAIN SHOWERS AND STORMS HAVE EXITED THE
FLASH FLOOD WATCH AREA. LOCALIZED FLASH FLOODING IS STILL POSSIBLE
WHERE EARLIER RAINS ARE STILL COLLECTING IN LOW LYING AREAS...AND
ISOLATED HEAVY RAIN PRODUCING CONVECTION STILL HAS THE POTENTIAL
OF ENTERING THE REGION FROM THE WEST.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR VAZ009-
012>017-032.
NC...FLASH FLOOD WATCH UNTIL 6 PM EDT THIS EVENING FOR NCZ001>004-
018>020.
WV...NONE.
&&
SYNOPSIS...AMS
NEAR TERM...AMS/DS
SHORT TERM...KK
LONG TERM...KK/RAB
AVIATION...DS
HYDROLOGY...Hazardous weather outlook, Jul 27, 1:05 PM EDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 105 PM EDT SAT JUL 27 2013 VAZ007-010-011-018>020-022>024-033>035-WVZ042>045-281715- TAZEWELL-BLAND-GILES-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT- ROCKBRIDGE-FRANKLIN-BEDFORD-AMHERST-MERCER-SUMMERS-MONROE-GREENBRIER- 105 PM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE...WHICH MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ005-006-VAZ043>047-058-059-281715- ROCKINGHAM-CASWELL-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM- HALIFAX-CHARLOTTE- 105 PM EDT SAT JUL 27 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...CENTRAL VIRGINIA AND SOUTH CENTRAL VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE...WHICH MAY LEAD TO ISOLATED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. AN APPROACHING COLD FRONT WILL TRIGGER SCATTERED THUNDERSTORMS ON SUNDAY. THE MAIN THREAT WITH THESE STORMS WILL BE DAMAGING WINDS AND VERY HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ001>004-018>020-VAZ009-012>017-032-281715- ASHE-ALLEGHANY NC-SURRY-STOKES-WATAUGA-WILKES-YADKIN-SMYTH-WYTHE- PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-PATRICK- 105 PM EDT SAT JUL 27 2013 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA AND SOUTHWEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED TODAY AND TONIGHT. LOCALLY HEAVY RAIN IS POSSIBLE...WHICH MAY LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 2:21 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
221 PM EDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 AM FLASH FLOOD 4 E LANSING 36.50N 81.44W
07/27/2013 ASHE NC 911 CALL CENTER
SILAS CREEK FLOODING OVER MOUTH OF SILAS CREEK
ROAD...SEVERAL PEOPLE REPORTED TO BE STRANDED
&&
PWLocal storm report, Jul 27, 2:31 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
231 PM EDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM FLOOD 4 S ENNICE 36.49N 81.01W
07/27/2013 ALLEGHANY NC 911 CALL CENTER
MINOR FLOODING OF BRUSH CREEK ON SCENIC VALLEY
ROAD...PICTURE RELAYED ON FACEBOOK SHOWS A FEW INCHES
OVER BRIDGE
&&
PWLocal storm report, Jul 27, 2:34 PM EDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
234 PM EDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1110 AM FLOOD 3 WNW GLENDALE SPRINGS 36.37N 81.43W
07/27/2013 ASHE NC 911 CALL CENTER
LOW WATER CROSSINGS ON BOGGS ROAD AND METHODIST CAMP ROAD
FLOODED BY SOUTH FORK NEW RIVER
&&
PWLocal storm report, Jul 27, 2:52 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
252 PM EDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLASH FLOOD 4 SE FRIES 36.67N 80.92W
07/27/2013 CITY OF GALAX VA PUBLIC
GIVENS STREET FLOODED BY CHESTNUT CREEK...TIME ESTIMATED
FROM RADAR...REPORT RELAYED ON FACEBOOK WITH PICTURE
ATTACHED
&&
PWSpecial weather statement, Jul 27, 2:53 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
253 PM EDT SAT JUL 27 2013
NCZ005-272000-
ROCKINGHAM NC-
253 PM EDT SAT JUL 27 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
SOUTHEASTERN ROCKINGHAM COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 400 PM EDT
* AT 251 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MONROETON...MOVING TO THE NORTHEAST AT
55 MPH.
* WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
REIDSVILLE...
LAWSONVILLE...
MONROETON...
AND RUFFIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3625 7989 3628 7991 3649 7952 3627 7953
3624 7961
TIME...MOT...LOC 1851Z 240DEG 49KT 3628 7973
RABLocal storm report, Jul 27, 3:05 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
305 PM EDT SAT JUL 27 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1052 AM DEBRIS FLOW 5 ESE DEEP GAP 36.22N 81.43W
07/27/2013 WILKES NC 911 CALL CENTER
LANDSLIDE ON FALL CREEK ROAD. ROAD IS CURRENTLY CLOSED.
&&
JVCThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 2:53 AM EDT | Areal Flood Advisory | RNK | Ashe | 6 hr |
| Jul 27, 4:28 AM EDT | Special Weather Statement | RNK | Alleghany, Wilkes | 77 min |
| Jul 27, 5:10 AM EDT | Flash Flood Warning | RNK | Alleghany | 6 hr |
| Jul 27, 5:30 AM EDT | Flash Flood Warning | RNK | Wilkes | 6 hr |
| Jul 27, 9:44 AM EDT | Flash Flood Warning | RNK | Ashe, Watauga, Wilkes | 6 hr |
| Jul 27, 9:49 AM EDT | Flash Flood Watch | RNK | Alleghany, Ashe, Stokes, Surry, Watauga, Wilkes and 1 more | 20 hr |
| Jul 27, 11:02 AM EDT | Areal Flood Advisory | RNK | Surry, Yadkin | 3 hr |
| Jul 27, 11:54 AM EDT | Areal Flood Advisory | RNK | Stokes | 3 hr |
| Jul 27, 1:09 PM EDT | Flash Flood Warning | RNK | Stokes | 3 hr |
| Jul 27, 1:12 PM EDT | Severe Thunderstorm Warning | RNK | Stokes | 48 min |
| Jul 27, 1:28 PM EDT | Areal Flood Warning | RNK | Alleghany, Ashe | 3 hr |
| Jul 27, 1:46 PM EDT | Special Weather Statement | RNK | Rockingham | 59 min |
| Jul 27, 2:38 PM EDT | River Flood Warning | RNK | Surry, Yadkin | 5 hr |
| Jul 27, 2:53 PM EDT | Special Weather Statement | RNK | Rockingham | 67 min |
| Jul 27, 3:24 PM EDT | Areal Flood Warning | RNK | Surry, Yadkin | 3 hr |
| Jul 27, 3:39 PM EDT | Special Weather Statement | RNK | Caswell | 66 min |
| Jul 27, 3:47 PM EDT | Areal Flood Warning | RNK | Wilkes | 3 hr |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.